| Model Number |
PET60250 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: it was reported that during an incoming inspection at the loaner set department it was noticed that the handle of the hammer has a crack.No surgery impact.No patient impact.This report is for one (1) hammer.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary following investigation was performed by "supplier".Please refer to the attachment.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the shaft of the hammer was cracked.No other damage or defects were noted.The product was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to eit emerging implant technologies where a visual inspection of the returned device was conducted.It was found that the device shows a circumferential crack around the shaft and that upon examination of the shaft it appears that it is tapered slightly.It can be stated that the shaft broke on the laser welding, that is connecting the handle and the instrument shaft.This connection is additionally ¿secured¿ by a lock pin that connects the handle and the shaft.Therefore, it can be stated that the crack does not pose the risk of the handle and the shaft separating from each other.The decreased diameter of the shaft is confirmed by eit, however no connection to the broken laser welding could be found.Neither the manufacturing documentation nor the inspection records present any conspicuous features/topics.The connection between the shaft and the handle consists of an additional safety feature that prevents the two parts from separating in case the laser welding fails.A dimensional inspection was not performed since it was not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the hammer would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: no design issues or discrepancies were identified.Dimensional inspection: n/a device history part # pet60250 lot # e20di0568 supplier: eit ¿ batch1: lot qty of 150 units were released on 08 march 2021 with no discrepancies.No ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.